Detox is the First Step in Recovery
Detox from Stimulants
The word “detox” is the abreviation of “detoxifying” which is when the human body after prolonged or binge drug use begins to heal. In many cases, this is the first stage in the treatment and recovery process. Either way, it can be a dangerous and frightening time for everyone involved. When an individual is experiencing a stimulant detox process, it is imperative that those around them know what to expect. It is also highly recommended that this first phase of recovery from Stimulants such as cocaine or meth be under medical supervision.
Physical Symptoms – Detox from Stimulants
Usually within a few hours of the individual’s last instance of drug use or it may take several days for the detox process to begin. The time frame will begin depending upon the individual’s frequency of use, amounts of stimulants used as well as other factors.
The first observable sign is that an individual who is experiencing detox may sleep for as long as 1 to 2 days. When he or she awakens, they may be so depressed that suicide ideation is a very real possibility. This generally dissipates quickly, but can be very dangerous. The remainder of the detox is usually filled with with insomnia and/or intense dreams. The “crash period” can last for three or four days. During this period, the addict’s desire to find more drugs will increase exponentially.
Emotional Symptoms – Detox from Stimulants
The emotional symptoms of stimulant detox in any form are often linked to depression, irritability and increased frustration. The increased frustration levels can lead to increased agitation and ultimately to violence. Inexperienced caregivers who that may try to help during the detox period may be in danger from the explosive temper and violence of the user.
The depression during detox can be overwhelming and can lead to the point of suicide. It is important to understand that those individuals who have binges of drug use have had only one purpose in their lives for the past several days. Without the drug, the user often feels no reason to continue living.
Learn more about Stimulants from Wikipedia